Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 293, NWS Memphis, TN

October 2, 20146 counties in Arkansas; Coahoma County, Tunica County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Oct 2, 2014, 9:05 PM CDT for 6 counties in Arkansas; Coahoma County, Tunica County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2014, 9:05 PM CDT (02:05 UTC)
Expired
Oct 2, 2014, 9:45 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Coahoma County, MS, Tunica County, MS

The radar

The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 9:46 PM CDTTSTM WND GST 58Caldwell, ARTHUNDERSTORM WINDS GUSTING TO 58 MPH IN CALDWELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 5:48 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2607 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
3.0
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS54 KMEG 030205
SVRMEG
ARC035-037-077-107-111-123-MSC027-143-030245-
/O.NEW.KMEG.SV.W.0293.141003T0205Z-141003T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 945 PM CDT

* AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
 A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS BETWEEN
 60 TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
 FROM   16 MILES WEST OF HICKORY RIDGE TO 24 MILES SOUTHWEST OF 
GARRET   GROVE TO 27 MILES WEST OF WHITE RIVER NATIONAL WILDLIFE 
REFUGE...OR   ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF 
AUGUSTA TO 10   MILES WEST OF HOLLY GROVE TO 9 MILES WEST OF 
GILLETT...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRIARS
  POINT...SHERARD...CHERRY VALLEY...FAIR OAKS...HICKORY RIDGE...
  PARKIN...VANNDALE...WYNNE...ELAINE...HELENA...LEXA...MARVELL...
  WATKINS CORNER AND WEST HELENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

&&

LAT...LON 3500 9116 3502 9105 3548 9105 3549 9037
      3470 9047 3420 9065 3413 9111 3422 9107
      3429 9108 3434 9105 3435 9101 3446 9101
      3448 9106 3473 9106 3474 9111 3486 9111
      3490 9113 3491 9116
TIME...MOT...LOC 0204Z 258DEG 60KT 3542 9123 3455 9133
          3414 9149

$$
1 follow-up statement
563 
WWUS54 KMEG 030227
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CDT THU OCT 2 2014

ARC035-037-077-107-111-123-MSC027-143-030245-
/O.CON.KMEG.SV.W.0293.000000T0000Z-141003T0245Z/
TUNICA MS-COAHOMA MS-CRITTENDEN AR-CROSS AR-LEE AR-PHILLIPS AR-
POINSETT AR-ST. FRANCIS AR-
927 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR ST. FRANCIS...SOUTHERN POINSETT...PHILLIPS...LEE...CROSS...
NORTHWESTERN CRITTENDEN...NORTHWESTERN COAHOMA AND NORTHWESTERN
TUNICA COUNTIES...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS 
BETWEEN 60 TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM PITTINGER TO 6 MILES SOUTHWEST OF THOMASVILLE TO 
WHITE RIVER NATIONAL WILDLIFE REFUGE...OR ALONG A LINE EXTENDING 
FROM 15 MILES SOUTHWEST OF HARRISBURG TO 10 MILES NORTHWEST OF 
MARVELL TO WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING EAST AT 55 
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKIN...
WYNNE...ELAINE...HELENA...LAKE VIEW...MARVELL...WEST HELENA...
LAGRANGE...MARIANNA...FORREST CITY...HUGHES...MADISON...PALESTINE AND
EARLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3500 9116 3502 9105 3548 9105 3549 9037
      3470 9047 3420 9065 3413 9111 3422 9107
      3429 9108 3434 9105 3435 9101 3446 9101
      3448 9106 3473 9106 3474 9111 3486 9111
      3490 9113 3491 9116
TIME...MOT...LOC 0226Z 258DEG 60KT 3545 9093 3468 9098
          3418 9108

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:27 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 2, 6:27 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT THU OCT 2 2014

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT THU OCT 2 2014/

DISCUSSION...

CURRENTLY... SCATTERED SHOWERS AND THUNDERSTORMS DRIVEN BY WAA
CONTINUE TO MOVE THROUGH THE MIDSOUTH. A COLD FRONT STRETCHES FROM
NORTHERN MISSOURI TO SOUTH TEXAS AND WILL CONTINUE TO PROGRESS
EASTWARD TOWARDS THE CENTRAL AND SOUTHERN MISSISSIPPI VALLEY. FLOW
IS SOUTHERLY AHEAD OF THE FRONT...PULLING UP WARM...
MOIST...UNSTABLE AIR INTO THE MIDSOUTH FROM THE GULF OF MEXICO.
CLOUDS AND SHOWERS HAVE CREATED A BROAD RANGE OF TEMPERATURES
THROUGH THE MIDSOUTH. AS OF 3PM...MEMPHIS WAS AT 90 DEGREES DUE
TO A BREAK IN CLOUD COVER...WHEREAS OXFORD MISSISSIPPI WAS ONLY
AT 73 DEGREES DUE TO A NEARBY THUNDERSTORM. DEWPOINTS ARE PEAKING
IN THE LOW 70S AREA WIDE.

STORMS HAVE ALREADY BEGAN TO DEVELOP ALONG THE FRONT FURTHER WEST
IN NW AR...EASTERN OK AND SOUTHERN MO. EXPECT STORMS TO CONTINUE
TO DEVELOP AS THE FRONT MOVES EAST INTO A MORE UNSTABLE
ATMOSPHERE. MOST OF THE MODELS HAVE REDUCED CAPE VALUES TO BETWEEN
800-1500 J/KG AS THE FRONT NEARS...EXCEPT THE NAM WHICH DEPICTS
CAPE VALUES WELL IN EXCESS OF 2000 J/KG OVER NW MISSISSIPPI. 0-6
KM BULK SHEAR VALUES WILL BE NEAR 40 KTS AREA WIDE WITH 0-3 KM
LAPSE RATES AS STEEP AS 5.5 C/KM. INCREASING CLOUD COVER DUE TO
WAA WILL SERVE AS A HINDRANCE TO SEVERE WEATHER TONIGHT. THE GFS
IS MORE AGGRESSIVE WITH THE WAA SHOWERS AND STORMS AND NOT
CLEARING OUT BEFORE THE FRONT APPROACHES...WHILE THE NAM...
HRRR...AND EURO CLEAR OUT DURING THE EVENING.

STORMS WILL BECOME COLD POOL DOMINANT AND BEGIN TO RACE AHEAD OF
THE FRONT AS IT APPROACHES OUR REGION. THE MAIN THREAT WITH
STORMS ALONG THE FRONTAL BOUNDARY WILL BE SEVERE WINDS DUE TO
THEIR LINEAR CONVECTIVE MODE. LARGE HAIL WILL BE A SECONDARY
THREAT DUE TO SIGNIFICANT BUOYANCY WITHIN THE HAIL GROWTH ZONES
OF THE ATMOSPHERE. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE
TIMING OF THE APPROACHING SYSTEM. THE FRONT WILL BEGIN TO
APPROACH NORTHEAST ARKANSAS BY 7 PM...THE MS RIVER BETWEEN 11PM
AND 1 AM... AND OUT OF OUR COVERAGE AREA BY 5 AM. LINGERING
SHOWERS WILL BE POSSIBLE AS A SECONDARY REINFORCING FRONT TRAILS
THE LEADING ONE.

COOLER DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT.
HIGHS FRIDAY WILL ONLY REACH THE MID TO UPPER 70S. LOWS FRIDAY
NIGHT/SATURDAY MORNING WILL DIVE INTO THE 40S AS NW FLOW INCREASES
BRINGING EVEN COOLER AIR INTO THE REGION. WE WILL STRUGGLE TO
REACH 70 DEGREES DURING THE DAY ON SATURDAY.

ANOTHER COLD FRONT WILL SWEEP THROUGH THE MS RIVER VALLEY EARLY
NEXT WEEK. MODELS STILL DISAGREE ON THE TIMING BUT BOTH THE GFS
AND EURO AGREE ENOUGH TO INCREASE POPS MONDAY EVENING.

JPM3

&&

.AVIATION...
00Z TAFS

ACTIVE NIGHT EXPECTED FOR THE TAF SITES AS A COLD FRONT/STORMS
PASS THROUGH. CURRENT SEVERE LINE IN WESTERN ARKANSAS SHOULD REACH
THE MISSISSIPPI RIVER BETWEEN 02/04Z-02/05Z TIME FRAME WITH
EMBEDDED STORMS CAPABLE OF WIND GUSTS OF AT LEAST 40 KTS. ACTIVITY
WILL WEAKEN SOME AFTER PASSING THROUGH MEMPHIS WITH STORMS
EXITING MKL AND TUP BY 02/09Z. CIGS/VIS BEFORE CONVECTION SHOULD BE
VFR...DECREASING TO MVFR AND IFR DURING ACTIVITY. LATER IN THE
PERIOD EXPECTING A LOW MVFR DECK TO SETTLE IN JUST BEHIND THE COLD
FRONT AS SOUTH WINDS SHIFT WESTERLY. CIGS SHOULD SLOWLY RAISE BACK
TO VFR LATE FRIDAY MORNING AS GUSTY NORTHWEST WINDS DEVELOP.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 2, 6:00 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT THU OCT 2 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-040100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
600 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

TONIGHT...A SQUALL LINE WILL PUSH IN FROM THE WEST. THE LINE
IS EXPECTED TO BE STRONG TO SEVERE WITH DAMAGING WINDS BEING THE
MAIN THREAT AND LARGE HAIL BEING A SECONDARY THREAT. THERE IS ALSO
A CHANCE FOR ISOLATED TORNADOES. THERE IS A SLIGHT RISK FOR SEVERE
STORMS FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST
MISSISSIPPI AND EXTREME WESTERN TENNESSEE.

THE LINE WILL IMPACT EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL
BETWEEN 7 PM CST AND MIDNIGHT CST. NORTHWEST MISSISSIPPI AND EXTREME
WEST TENNESSEE...INCLUDING THE MEMPHIS AREA...WILL BE AFFECTED
BETWEEN 10 PM CST TO 2 AM CST. THE LINE IS EXPECTED TO WEAKEN DURING
THE OVERNIGHT HOURS AS IT CONTINUES TO MOVE EAST OF THE SLIGHT RISK
AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TONIGHT.

ZDM

In the hours before

Local storm report, Oct 2, 4:29 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 SE HORN LAKE          34.93N 90.00W
10/02/2014                   DESOTO             MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN NESBIT AREA. CHURCH ROAD BLOCKED
            WITH NUMEROUS LARGE LIMBS. PEA SIZED HAIL ALSO FALLING.

0345 PM     TSTM WND GST     3 SE HORN LAKE          34.93N 90.00W
10/02/2014  M63.00 MPH       DESOTO             MS   TRAINED SPOTTER

            WIND GUST OF 63 MPH RECORDED.

0351 PM     HAIL             SOUTHAVEN               34.97N 90.00W
10/02/2014  M1.00 INCH       DESOTO             MS   TRAINED SPOTTER

            SPOTTER REPORTED HEAVY DOWNPOUR WITH QUARTER SIZED HAIL.

0357 PM     TSTM WND GST     SE DOWNTOWN MEMPHIS     35.13N 90.05W
10/02/2014  M61.00 MPH       SHELBY             TN   ASOS

            WIND GUST TO 61 MPH REPORTED AT MEMPHIS INTERNATIONAL
            AIRPORT.

0413 PM     HAIL             S BARTLETT              35.22N 89.84W
10/02/2014  E1.75 INCH       SHELBY             TN   TRAINED SPOTTER

            SPOTTER REPORTED LARGE HAIL APPROXIMATELY GOLF BALL SIZED
            AROUND THE AREA OF I-40 AND SUMMER AVENUE.

0415 PM     HAIL             2 S BARTLETT            35.19N 89.84W
10/02/2014  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZED HAIL I-40 AND WHITTEN ROAD.

0420 PM     HAIL             BARTLETT                35.22N 89.84W
10/02/2014  E1.00 INCH       SHELBY             TN   PUBLIC

            NEAR BARTLETT BLVD AND ELMORE ROAD.

&&

MRM
Local storm report, Oct 2, 4:32 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     5 N MEMPHIS             35.00N 90.14W
10/02/2014                   SHELBY             TN   PUBLIC

            POLICE DEPT ON THE SCENE WITH UTILITY LINES DOWN ACROSS
            CENTRAL AVENUE AT BELVEDERE BLVD. EAST AND WESTBOUND
            LANES BLOCKED.

0420 PM     TSTM WND DMG     5 N MEMPHIS             35.00N 90.14W
10/02/2014                   SHELBY             TN   PUBLIC

            MULTIPLE TREES DOWN ON MENDENHALL AND POPLAR.

0420 PM     HAIL             BARTLETT                35.22N 89.84W
10/02/2014  E1.00 INCH       SHELBY             TN   PUBLIC

            NEAR STAGE ROAD AND HWY 70.

&&

ZDM
Local storm report, Oct 2, 4:39 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
439 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             MILLINGTON              35.33N 89.89W
10/02/2014  E1.00 INCH       SHELBY             TN   TRAINED SPOTTER

&&

ZDM
Local storm report, Oct 2, 4:47 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             EARLE                   35.27N 90.46W
10/02/2014  E1.75 INCH       CRITTENDEN         AR   PUBLIC

            WINDS ESTIMATED TO BE NEAR 65 MPH.

&&

ZDM
Local storm report, Oct 2, 4:48 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             PARKIN                  35.26N 90.55W
10/02/2014  E0.88 INCH       CROSS              AR   TRAINED SPOTTER

            ESTIMATED NICKEL SIZE HAIL. SMALL TREE LIMBS DOWN.

&&

ZDM
Local storm report, Oct 2, 5:06 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 SE HORN LAKE          34.93N 90.00W
10/02/2014                   DESOTO             MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN NESBIT AREA. CHURCH ROAD BLOCKED
            WITH NUMEROUS LARGE LIMBS. PEA SIZED HAIL ALSO FALLING.

0345 PM     TSTM WND GST     3 SE HORN LAKE          34.93N 90.00W
10/02/2014  M63.00 MPH       DESOTO             MS   TRAINED SPOTTER

            WIND GUST OF 63 MPH RECORDED.

0351 PM     HAIL             SOUTHAVEN               34.97N 90.00W
10/02/2014  M1.00 INCH       DESOTO             MS   TRAINED SPOTTER

            SPOTTER REPORTED HEAVY DOWNPOUR WITH QUARTER SIZED HAIL.

0357 PM     TSTM WND GST     SE DOWNTOWN MEMPHIS     35.13N 90.05W
10/02/2014  M61.00 MPH       SHELBY             TN   ASOS

            WIND GUST TO 61 MPH REPORTED AT MEMPHIS INTERNATIONAL
            AIRPORT.

0413 PM     HAIL             S BARTLETT              35.22N 89.84W
10/02/2014  E1.75 INCH       SHELBY             TN   TRAINED SPOTTER

            SPOTTER REPORTED LARGE HAIL APPROXIMATELY GOLF BALL SIZED
            AROUND THE AREA OF I-40 AND SUMMER AVENUE.

0415 PM     HAIL             2 S BARTLETT            35.19N 89.84W
10/02/2014  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZED HAIL I-40 AND WHITTEN ROAD.

0420 PM     TSTM WND DMG     5 N MEMPHIS             35.00N 90.14W
10/02/2014                   SHELBY             TN   PUBLIC

            POLICE DEPT ON THE SCENE WITH UTILITY LINES DOWN ACROSS
            CENTRAL AVENUE AT BELVEDERE BLVD. EAST AND WESTBOUND
            LANES BLOCKED.

0420 PM     HAIL             BARTLETT                35.22N 89.84W
10/02/2014  E1.00 INCH       SHELBY             TN   PUBLIC

            NEAR STAGE ROAD AND HWY 70.

0420 PM     TSTM WND DMG     5 N MEMPHIS             35.00N 90.14W
10/02/2014                   SHELBY             TN   PUBLIC

            MULTIPLE TREES DOWN ON MENDENHALL AND POPLAR.

0420 PM     HAIL             BARTLETT                35.22N 89.84W
10/02/2014  E1.00 INCH       SHELBY             TN   PUBLIC

            NEAR BARTLETT BLVD AND ELMORE ROAD.

0433 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
10/02/2014                   SHELBY             TN   TRAINED SPOTTER

            LARGE LIMBS DOWN ON HOUSE AND ON POWER LINES IN THE EAST
            ACRES COMMUNITY OF MILLINGTON NORTH OF NAVAL BASE.

0434 PM     HAIL             MILLINGTON              35.33N 89.89W
10/02/2014  E1.00 INCH       SHELBY             TN   TRAINED SPOTTER

0443 PM     TSTM WND GST     EARLE                   35.27N 90.46W
10/02/2014  E0.00 MPH        CRITTENDEN         AR   LAW ENFORCEMENT

            WINDS OF 50 TO 60 MPH BUFFETING POLICE OFFICERS CAR IN
            EARLE.

0443 PM     HAIL             EARLE                   35.27N 90.46W
10/02/2014  E1.75 INCH       CRITTENDEN         AR   PUBLIC

            GOLF BALL SIZED HAIL.

0444 PM     HAIL             PARKIN                  35.26N 90.55W
10/02/2014  E0.88 INCH       CROSS              AR   TRAINED SPOTTER

            ESTIMATED NICKEL SIZE HAIL. SMALL TREE LIMBS DOWN.

0444 PM     HAIL             EARLE                   35.27N 90.46W
10/02/2014  E1.75 INCH       CRITTENDEN         AR   PUBLIC

            WINDS ESTIMATED TO BE NEAR 65 MPH.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:23 PM CDTSpecial Weather StatementMEGClay, Craighead, Greene, Poinsett37 min
Oct 2, 9:39 PM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Lawrence, Mississippi, Poinsett and 1 more36 min
Oct 2, 9:46 PM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, Phillips, St. Francis44 min
Oct 2, 9:48 PM CDTTornado WarningMEGCraighead, Poinsett27 min
Oct 2, 10:10 PM CDTTornado WarningMEGCraighead, Mississippi50 min
Oct 2, 10:13 PM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Greene, Mississippi, Poinsett, St. Francis47 min
Oct 2, 10:16 PM CDTTornado WarningMEGMississippi44 min
Oct 2, 10:17 PM CDTSevere Thunderstorm WarningMEGCrittenden43 min
Oct 2, 10:20 PM CDTTornado WarningMEGCrittenden, Mississippi40 min
Oct 2, 10:28 PM CDTTornado WarningMEGCraighead, Mississippi35 min
Oct 2, 10:44 PM CDTTornado WarningMEGMississippi46 min
Oct 2, 10:49 PM CDTSevere Thunderstorm WarningMEGMississippi41 min
Oct 2, 10:56 PM CDTTornado WarningMEGMississippi31 min
Oct 2, 9:26 PM CDTSpecial Weather StatementMEGMarshall34 min
Oct 2, 10:48 PM CDTTornado WarningMEGDeSoto, Marshall, Tate42 min
Oct 2, 10:53 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Quitman and 3 more52 min
Oct 2, 11:10 PM CDTTornado WarningMEGBenton, Lafayette, Marshall32 min
Oct 2, 11:13 PM CDTTornado WarningMEGBenton, DeSoto, Marshall23 min
Oct 2, 11:28 PM CDTSevere Thunderstorm WarningMEGBenton, Calhoun, Chickasaw, Lafayette, Marshall, Panola and 4 more47 min
Oct 3, 12:08 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more67 min
Oct 3, 12:12 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Monroe63 min
Oct 3, 12:38 AM CDTTornado WarningMEGItawamba, Lee, Prentiss, Tishomingo36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.